MAUDE Adverse Event Report: RESPIRONICS BIPAP S/T C SERIES; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING

RESPIRONICS BIPAP S/T C SERIES; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Model Number 1060P
Health Effect - Clinical Code Death (1802)
Date of Event 07/14/2017
Type of Reportable Event Death
Event or Problem Description
The manufacturer received information alleging a patient expired while using a bipap s/t c series.The device has yet to be returned to the manufacturer for investigation.A follow up report will be submitted when the manufacturer has completed the investigation.
 
Additional Manufacturer Narrative
The manufacturer previously reported a patient expired while using a bipap s/t c series.The bipap s/t c series, modem and humidifier were returned to the manufacturer's product investigation laboratory for further investigation.The bipap device passed all testing and was found to operate and alarm as designed.The modem and humidifier were also tested and no issues were found with either device.The event occurred on (b)(6) 2017.The patient was found not spontaneously breathing at 4 am by the caregiver and cardiopulmonary resuscitation was initiated.The patient expired.The patient encore report was downloaded from the device and reviewed.This report contains patient waveform data that is continuously captured while the device is in use.The patient encore report indicates the last spontaneous patient breath detected by the device occurred at approximately 1:38am on (b)(6) 2017.The device was then powered off at approximately 4:00am.The device's downloaded event log was reviewed by the manufacturer.From (b)(6) 2017 to (b)(6) 2017, the device was in s/t mode 18 ipap 10 epap rate12.This mode would provide mandatory breaths in the event the patient stopped breathing spontaneously.On (b)(6) 2017 at 12:18:59pm the device settings were changed to s mode 12 ipap 4 epap.This mode would not provide mandatory breaths in the event the patient stopped breathing spontaneously.The durable medical equipment supplier (dme) confirmed the last prescription written for the patient was for s/t mode 18 ipap 10 epap rate 12.The dme could not confirm who changed the device settings.When changing from st mode to s mode, the device will display a prompt "activate "s" mode".If the "yes" key is not pressed, the device remains in st mode.The device's downloaded event log confirmed the apnea and low minute ventilation alarms were not enabled during any of the time periods logged by the device.Through testing and review of the device's downloaded logs, the manufacturer concludes the device operates and alarms to design specifications (when the alarms are activated).The device did not cause or contribute to the reported event.
 
Additional Manufacturer Narrative
The manufacturer previously reported a patient expired while using a bipap s/t c series device.A system one humidifier was also being used in conjunction with the bipap device.No malfunction of the humidifier was noted.

Brand Name
BIPAP S/T C SERIES
Common Device Name
VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Manufacturer (Section D)
RESPIRONICS
1001 murry ridge lane
murrysville PA 15668
MDR Report Key6760687
Report Number2518422-2017-01783
Device Sequence Number964781
Product Code MNS
UDI-Device Identifier00606959039155
UDI-Public00606959039155
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K092818
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1060P
Device Catalogue Number1060P
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/17/2017
Supplement Date Received by Manufacturer07/17/2017
12/07/2017
Initial Report FDA Received Date08/02/2017
Supplement Report FDA Received Date08/15/2017
01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age15 YR